Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Men with FM
    avatar
    RMiller posted:
    Thank you all for your replies and suggestions. A few months ago my vitamin D level was very low but after high doses I've brought it back to a more normal number. I sat a computer most of my working career; I fianlly had the job of my dreams after 25+ years with the same company when the FM became so unbearable I was put on long-term disability and finally on Social Security Disabillty; I was 53. My first pain med solution was oxycontin, after several years I was up to 240 mg per day, 120 mg in the morning and 120 mg at night. Finally in 2009 I decided enough was enough; the pain was getting worse and the oxy was helping less. I actually checked myself in to a detox center in the hospital and quit cold turkey.......after three days of screaming from pain they put me on the Morphine Sulphate. I know the results of not taking it on time - trust me it ain't pretty. I've tried all the new FM wonder drugs with no noticeable affect. I admit I have some really detrimental stressers; mostly notably my partners health, my Dad's health, my baby sister's cancer, and my neices (19 yrs old) battle with chrones disease. My best friend is killing himself with alcohol and I'm helpless to help him. I think writing this all down and knowing there are others out there dealing with similar situations lowers my stress and I thank all of you for that.
    Reply
     
    avatar
    dollbug responded:
    Hello RMiller....MiMi in NC...I think you have provided a good example of just why doctors do not like to give pain medicine to people who have chronic illnesses....they are not supposed to be for any kind of *long term* illness at all. So sorry that you are dealing with so much right now. I am sure though that you can and will find something that will help you cope better. Yes....there are a lot of us FMers around....actually I think it is over 5 million people now.

    I did want to tell you that you MUST keep tabs on the Vitamin D level....I know that it took me a very long time (over a year) to get my levels back up. And for whatever reason some people's level might get up and then go back down....I think our illness has something to do with not being able to keep it within the normal range of where it should be.

    I take a multi vitamin with extra D every day. I can tell though when my level is getting low.

    I hope you will continue to learn all you can about the wrath of the dragon, aka FM...and how others have learned to cope better.

    Take care.


    MiMi
    IN GOD WE TRUST....MAY GOD BLESS AND GUIDE AMERICA....

    My personal exchanges are Vitamin D and Pain and Wrath of the Dragon....if you care to visit..


    Helpful Tips

    ~FM TIPS - LIVING W/ FM - TOOLBOX ~WELCOME NEWCOMMERS~
    Welcome to Our FMily! My name is MeMe, I'm an FM suffer of 19 years, along with autoimmune diseases & other conditions. ... More
    Was this Helpful?
    489 of 564 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.